Thunderstorm Wind, Allegheny
- When
- July 25, 5:00 PM EST
- Where
- Allegheny County, Elizabeth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.267, -79.883
Large trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 25, 1:47 PM EST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT MON JUL 25 2005
.SHORT...TONIGHT AND TUESDAY...
SVR TSRA WL BE THE CONCERN AS AFTN MCS PLOWS THRU OH TWD THE PA
LINE. THIS THREAT WL END THIS EVE...BUT HAVE MAINTAINED SLGT CHC
PCPN OVRNGT AS WARM FRONT LIFTS NWD ACRS THE AREA AGAIN. WARM AND
HUMID TUESDAY WL END IN INCRSD TSRA CHCS WITH APRCH OF CDFNT. WIND
PROFILES AGAIN INDICATE POTENTIALLY SVR.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
POTENTIALLY SEVERE STORMS WILL CONTINUE INTO TUESDAY NIGHT AS
PREFRONTAL TROF CLEARS THE FA. FNT MOVES THRU THE FA BY WED LATE
AM...WITH HIGH PRES AND DRIER WX ACROSS AREA FOR REST OF PD.
&&
.AVIATION...
VFR CONDS NORTH OF FRONT WHICH HAS SAGGED OVR THE CWA TDA. TSRA ARE
FORMING ALNG THIS BNDRY THIS AFTN...AND MCS OVR WRN OH IS EXPECTED
TO CONT DVLG ALNG THE SAME THRU THE AFTN. FAIRLY WIDESPREAD IFR
CONDS MAY BE EXPECTED ALNG THE FRONT ALNG WITH POTENTIALLY SVR LVL
WND GUSTS. MORE OF THE SAME TMRRW AS MAIN CDFNT MOVS CLOSER TO THE
AREA.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH FOR MDZ001 UNTIL 8 PM MONDAY.
OH...SEVERE THUNDERSTORM WATCH FOR OHZ039>041-048>050-057>059-068-
069 UNTIL 8 PM MONDAY.
PA...SEVERE THUNDERSTORM WATCH FOR PAZ013-014-020>023-029>032 UNTIL
8 PM MONDAY.
WV...SEVERE THUNDERSTORM WATCH FOR WVZ001>004-012-021>023-041 UNTIL
8 PM MONDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 149 PM EDT MON JUL 25 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-260908- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 149 PM EDT MON JUL 25 2005 .DAY ONE...TODAY AND TONIGHT AS THE AFTERNOON PROGRESSES...A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND EVENTUALLY NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. SHOULD THIS LINE MAINTAIN STRENGTH...THEN DAMAGING WIND WILL BE LIKELY. .DAYS TWO THROUGH SEVEN... A COLD FRONT MOVING TOWARD THE AREA WILL GENERATE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE ON TUESDAY AFTERNOON INTO TUESDAY NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG WELLSBURG 40.28N 80.61W
07/25/2005 BROOKE WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0520 PM HAIL 3 SE MONONGAHELA 40.17N 79.88W
07/25/2005 1.25 INCH WASHINGTON PA TRAINED SPOTTER
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 S MOUNDSVILLE 39.91N 80.74W
07/25/2005 MARSHALL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN BIG WHEELING CREEK AREA. ALSO
IN SHERRARD, LIMESTONE AND FORKRIDGE.
0425 PM TSTM WND DMG 10 W ST. CLAIRSVILLE 40.08N 81.09W
07/25/2005 BELMONT OH NWS EMPLOYEE
NUMEROUS TREES DOWN.
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG MONESSEN 40.15N 79.88W
07/25/2005 WESTMORELAND PA EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN. ALSO IN THE
HEMPFIELD AND NORTH HUNTINGTON AREAS.
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
549 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG ALEPPO 39.82N 80.45W
07/25/2005 GREENE PA EMERGENCY MNGR
ALONG RT 21 AND RT 18 TREES AND POWER LINES DOWN IN THE
NEW FREEPORT AND ALEPPO AREAS.
0542 PM TSTM WND DMG SMITHFIELD 39.50N 80.56W
07/25/2005 WETZEL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN IN NEW DALE, PROCTOR AND
SMITHFIELD AREAS.
&&
TPPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
552 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG CAMERON 39.83N 80.57W
07/25/2005 MARSHALL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0315 PM TSTM WND DMG COSHOCTON 40.26N 81.85W
07/25/2005 COSHOCTON OH EMERGENCY MNGR
TREES DOWN IN THE CITY.
0335 PM TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
07/25/2005 TUSCARAWAS OH EMERGENCY MNGR
TREES DOWN.
0335 PM TSTM WND DMG DOVER 40.53N 81.48W
07/25/2005 TUSCARAWAS OH EMERGENCY MNGR
TREES DOWN.
0335 PM TSTM WND DMG STONE CREEK 40.40N 81.56W
07/25/2005 TUSCARAWAS OH EMERGENCY MNGR
TREES DOWN.
0345 PM TSTM WND DMG ZANESVILLE 39.95N 82.01W
07/25/2005 MUSKINGUM OH EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE.
0355 PM TSTM WND DMG MONONGAH 39.46N 80.22W
07/25/2005 MARION WV EMERGENCY MNGR
TREES DOWN.
0355 PM HAIL 4 ESE MANNINGTON 39.50N 80.27W
07/25/2005 0.75 INCH MARION WV EMERGENCY MNGR
0400 PM TSTM WND DMG 4 N CARROLLTON 40.64N 81.09W
07/25/2005 CARROLL OH EMERGENCY MNGR
TREES DOWN.
0400 PM TSTM WND DMG CAMBRIDGE 40.03N 81.59W
07/25/2005 GUERNSEY OH EMERGENCY MNGR
TREES AND POWER LINES DOWN. WIDESPREAD TREES AND POWER
LINES DOWN COUNTY WIDE.
0405 PM TSTM WND DMG DELLROY 40.56N 81.20W
07/25/2005 CARROLL OH EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0405 PM TSTM WND DMG 2 W DEERSVILLE 40.31N 81.23W
07/25/2005 HARRISON OH EMERGENCY MNGR
TREES AND POWER LINES DOWN SR 646.
0420 PM TSTM WND DMG ST. CLAIRSVILLE 40.08N 80.90W
07/25/2005 BELMONT OH EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE.
0421 PM TSTM WND DMG SARAHSVILLE 39.81N 81.47W
07/25/2005 NOBLE OH EMERGENCY MNGR
TREES AND POWER LINES DOWN. ALSO IN CALDWELL AND
FLORENCE.
0425 PM TSTM WND DMG AMSTERDAM 40.47N 80.92W
07/25/2005 JEFFERSON OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0425 PM TSTM WND DMG MOUNT PLEASANT 40.18N 80.80W
07/25/2005 JEFFERSON OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0425 PM TSTM WND DMG 10 W ST. CLAIRSVILLE 40.08N 81.09W
07/25/2005 BELMONT OH NWS EMPLOYEE
NUMEROUS TREES DOWN.
0455 PM TSTM WND DMG NEW MARTINSVILLE 39.66N 80.86W
07/25/2005 WETZEL WV TRAINED SPOTTER
THUNDERSTORM WIND GUSTS TO 60 MPH.
0459 PM TSTM WND DMG 5 S CHESTER 40.54N 80.56W
07/25/2005 HANCOCK WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0510 PM TSTM WND DMG WELLSBURG 40.28N 80.61W
07/25/2005 BROOKE WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0520 PM HAIL 3 SE MONONGAHELA 40.17N 79.88W
07/25/2005 1.25 INCH WASHINGTON PA TRAINED SPOTTER
0525 PM TSTM WND DMG 1 S MOUNDSVILLE 39.91N 80.74W
07/25/2005 MARSHALL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN BIG WHEELING CREEK AREA. ALSO
IN SHERRARD, LIMESTONE AND FORKRIDGE.
0525 PM TSTM WND DMG MONESSEN 40.15N 79.88W
07/25/2005 WESTMORELAND PA EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN. ALSO IN THE
HEMPFIELD AND NORTH HUNTINGTON AREAS.
0538 PM TSTM WND DMG ALEPPO 39.82N 80.45W
07/25/2005 GREENE PA EMERGENCY MNGR
ALONG RT 21 AND RT 18 TREES AND POWER LINES DOWN IN THE
NEW FREEPORT AND ALEPPO AREAS.
0542 PM TSTM WND DMG SMITHFIELD 39.50N 80.56W
07/25/2005 WETZEL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN IN NEW DALE, PROCTOR AND
SMITHFIELD AREAS.
&&
TPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
556 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG BROWNSVILLE 40.02N 79.89W
07/25/2005 FAYETTE PA EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN IN THE BELLE
VERNON, BROWNSVILLE AND WASHINGTON TWP AREAS.
&&
TPThe Pittsburgh radar (KPBZ), 41 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464399.